Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 24, 2025, 10:31 PM CDT for Douglas County, Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 10:31 PM CDT (03:31 UTC)
- Expired
- Apr 25, 2025, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WGUS53 KSGF 250331
FFWSGF
MOC067-153-213-250930-
/O.NEW.KSGF.FF.W.0014.250425T0331Z-250425T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1031 PM CDT Thu Apr 24 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Eastern Douglas County in southwestern Missouri...
Western Ozark County in southwestern Missouri...
Eastern Taney County in southwestern Missouri...
* Until 430 AM CDT.
* At 1031 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
0.5 to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Theodosia, Pontiac, Wasola, Sundown, Noble, Willhoit, Squires,
Thornfield, Rockbridge, Brixey, Isabella, Long Run, Brushyknob,
Gentryville, Brownbranch, Drury, Vanzant, Rueter, Protem, Bull
Shoals Lake and Bryant Creek State Park.
This includes the following low water crossings...
North Fork River at County Road 278, Pond Fork at County Road 883,
Little North Fork River at County Road 916, Bryant Creek at County
Road 223, Little North Fork at Haskins Ford Road, North Fork River
at Highway EE and Fox Creek at County Road 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3681 9288 3681 9274 3706 9236 3706 9235
3705 9219 3706 9212 3706 9209 3690 9210
3677 9234 3650 9259 3650 9277 3650 9301
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 6:40 PM CDT, 3 hours 51 minutes earlier. Its key messages:
- Isolated to scattered showers and storms this afternoon and evening. Better chances for late tonight through Friday morning.
- Additional scattered thunderstorms will be possible on Saturday and Sunday.
- More vigorous storms will be possible early next week as a stronger system moves through.
Area forecast discussion, Apr 24, 6:40 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Springfield MO 640 PM CDT Thu Apr 24 2025 .KEY MESSAGES... - Isolated to scattered showers and storms this afternoon and evening. Better chances for late tonight through Friday morning. - Additional scattered thunderstorms will be possible on Saturday and Sunday. - More vigorous storms will be possible early next week as a stronger system moves through. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 147 PM CDT Thu Apr 24 2025 Synoptic overview and current conditions: Water vapor imagery and upper level analysis show broad southwesterly flow aloft across the CONUS. Shortwaves were evident within this flow over Oklahoma, Kansas into Nebraska, Idaho and Arizona. A large scale trough was still off the west coast. Convection was occurring across the plains with the embedded shortwaves and some widely scattered convection was develop over the eastern Ozarks into the lower MS valley. Temperatures early this afternoon were ranging from the upper 60s to upper 70s across the area and dew points have creeped up into the upper 50s to mid 60s. Rest of this afternoon and tonight: More instability based convection over the eastern Ozarks will linger through the afternoon and will remain widely scattered, pulse-like convection. Shortwave energy and a surface front will begin to move into the area later in the evening/overnight period and we should see pops increase in our west late tonight. While there might be a few stronger storms, we are not expecting any organized severe storms at this time. Friday into Friday night: The bulk of the rain chances will be during the morning hours on Friday, with some lingering convection possible during the afternoon in the east and south on Friday evening as the front and upper wave continue pushing through the CWA. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 147 PM CDT Thu Apr 24 2025 Saturday - Sunday: Surface high pressure will move in behind the cold front, shifting into the OH valley late Saturday into Saturday night. Most of the day Saturday should remain dry, but will start to see moisture creep back into our southwestern CWA late in the day, with a return of southerly low level flow behind the high pressure system. While most areas on Saturday will remain dry, areas in the southwest CWA may have some low pops(10-40%) develop during the afternoon. Scattered thunderstorm chances will continue into Saturday night and Sunday, with best chances(30-60%) on Sunday west of highway 65. Strong to severe storms Monday - Tuesday: The system currently off the west coast will begin to push inland over the weekend and into the plains on Monday. The bulk of the upper level energy and surface low will remain north of the area, however a frontal boundary will start to push into the area Monday night, continuing into Tuesday with the front moving into the area. Unsettled weather continues into Wednesday: The upper level low to our southwest will begin to lift northeast into the area continuing the chance of showers and thunderstorms Tuesday night into Wednesday. Heavy rain and flooding potential over the 7 day period: While the overall QPF has come down from today through Sunday over the area, there will be more widespread heavy rain chances as the organized system moves into the area with the surface front and upper level low pressure system Monday through the middle of next week. There may be some localized flooding with repeat storms through the weekend, but the better chances for excessive rainfall look to occur next week. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 640 PM CDT Thu Apr 24 2025 Latest radar imagery depicts scattered showers and thunderstorms across the area, with more widespread light rain across the SW corner of Missouri moving NE. These will continue over the next couple of hours before slowly decreasing in coverage between 02-07Z. There will then be a lull as winds shift from the south to the northwest before redevelopment of isolated to scattered showers and thunderstorms become possible again between 18-24Z. The same sort of coverage is expected then as there is now on current radar trends with a low chance (30%) for a thunderstorm to directly impact a TAF site. Additionally, there is a moderate chance (50-70%) for JLN and BBG to reach MVFR between 11-17Z, with a lower chance (30-50%) in SGF during the same time period. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Price
Hazardous weather outlook, Apr 24, 7:16 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 716 PM CDT Thu Apr 24 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 716 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered to numerous showers and a few thunderstorms will continue through the evening into the overnight. These will transition to light rain from west to east overnight, slowly fading away by morning. There is very low confidence (10-20%) in a decaying thunderstorm complex moving in Friday morning. Lightning and downpours will be the main hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and storms will be possible through the weekend. Areas in the south and west that see the most rain may be at risk for localized flooding. Strong to severe storms will be possible late Monday into Tuesday as a strong frontal system moves through. An upper level system will continue thunderstorm chances into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
In the hours before
Special weather statement, Apr 24, 6:25 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
625 PM CDT Thu Apr 24 2025
MOZ104-250000-
Taney MO-
625 PM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TANEY COUNTY
THROUGH 700 PM CDT...
At 624 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Self, or 12 miles south of Forsyth, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bull Shoals Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Bull Shoals Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3653 9314 3667 9296 3650 9284 3650 9312
TIME...MOT...LOC 2324Z 233DEG 9KT 3651 9306
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PriceLocal storm report, Apr 24, 9:59 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
959 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg 4 NNE Hartshorn 37.32N 91.65W
04/20/2025 Texas MO Fire Dept/Rescue
Delayed report of hundreds of trees uprooted
and downed along the Texas/Shannon County
line in the conservation area.
&&
MBNearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.